MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC
Model Number 39200
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 05dec2022.It was reported that crossing difficulties and shaft kink were encountered.The 90% stenosed target lesion was located in the mildly tortuous and mildly calcified iliac artery.A 10x60x120 epic vascular stent was advanced for treatment.However, during the procedure, it failed to cross the lesion and a shaft kinked was noticed post procedure.The procedure was completed with a 10x40x120 epic stent.No patient complications were reported and the patient was fine.However, returned device analysis revealed stent damage.
 
Additional Manufacturer Narrative
Device evaluated by mfr: epic vascular 10x60x120 was received for analysis.The device was received with the stent fully constrained in the correct position on the delivery system.The stent was kinked at more than one location on the delivery system.This type of damage is consistent with excessive force being applied to the device.A visual examination identified no issues with the tip of the device.A visual and tactile examination found shaft of the device to be kinked at the same location where the mounted stent is kinked on the delivery system.This type of damage is consistent with excessive force being applied to the device.

Brand Name
EPIC VASCULAR
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16008670
Report Number2124215-2022-51998
Device Sequence Number6570361
Product Code NIO
UDI-Device Identifier08714729805045
UDI-Public08714729805045
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P110035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2025
Device Model Number39200
Device Catalogue Number39200
Device Lot Number0025497748
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2022
Initial Report FDA Received Date12/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown